Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

The BKK root count in $\mathbf {C}^n$


Authors: T. Y. Li and Xiaoshen Wang
Journal: Math. Comp. 65 (1996), 1477-1484
MSC (1991): Primary 52B20; Secondary 65H10, 68Q40
MathSciNet review: 1370853
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The root count developed by Bernshtein, Kushnirenko and Khovanskii only counts the number of isolated zeros of a polynomial system in the algebraic torus $(\mathbf {C}^*)^n$. In this paper, we modify this bound slightly so that it counts the number of isolated zeros in $\mathbf {C}^n$. Our bound is, apparently, significantly sharper than the recent root counts found by Rojas and in many cases easier to compute. As a consequence of our result, the Huber-Sturmfels homotopy for finding all the isolated zeros of a polynomial system in $(\mathbf {C}^*)^n$ can be slightly modified to obtain all the isolated zeros in $\mathbf {C}^n$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 52B20, 65H10, 68Q40

Retrieve articles in all journals with MSC (1991): 52B20, 65H10, 68Q40


Additional Information

T. Y. Li
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824-1027
Email: li@mth.msu.edu

Xiaoshen Wang
Affiliation: Department of Mathematics and Computer Science, University of Central Arkansas, Conway, Arkansas 72035-0001
Email: wangx@cc1.uca.edu

DOI: http://dx.doi.org/10.1090/S0025-5718-96-00778-8
PII: S 0025-5718(96)00778-8
Keywords: BKK bound, mixed volume, homotopy continuation
Received by editor(s): November 23, 1994
Received by editor(s) in revised form: October 9, 1995
Additional Notes: The first author’s research was supported in part by NSF under Grant DMS-9504953 and by a Guggenheim Fellowship.
Article copyright: © Copyright 1996 American Mathematical Society